You need to mention the drugs you are taking for chemotherapy. The most common drugs associated with liver damage are methotrexate, cytarabine (ara-C), vincristine, and streptozocin. In most cases the damage is temporary, and the liver recovers a few weeks after the drug is stopped. You need to inform your doctor if you notice any yellowish discoloration of skin or eyes, easy fatiguabilty or pain in the right upper abdomen. There are no drugs till now that can be called liver-protective. And no documented drug/ method to detox the liver post chemotherapy is known for now. You should also discuss this with your oncologist to clear any doubts. Goodluck.
hi the chemo i had was cytoxin,taxol,taxotere,and adriamicin, i have had no yellowing or pain in abdomen but have lower white cells and am easily fatigued. thx for help i have talked to my onc someone else had mentioned trying to clean out the liver so i was just wondering about it.jay
Let's take chemotherapeutic agents in general.
Most of them are known to cause hepatotoxicity.
Now if you would like to know about minimizing the adverse effects on the liver, then from the choice of drugs available, the least toxic ones can be chosen.
As such there are no agents available in the market that can cleanse your liver. All drugs have to be metabolised in the liver.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.